The Lupus Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
13 Posts
Discussion Starter #1
Has anyone had swelling in their hands and legs. my dr just added an additional water pill with my blood pressure pill, but yesterday i swelled up so bad that my legs now have red rash like splotches half way up my shins and calves. I don't know if this would be considered a rash since it is under the skin. I have never experience anything like this and i am wondering if anyone else has had this and is it a symptom with lupus?
 

·
Moderator
Joined
·
11,408 Posts
Hi Terri,

I have had swelling in my foot once. It is something you need to get checked out.

I got a lecture from my cardiologist and rhumey. It could be heart or kidney related. It is better to be on the cautious side.

I think you might need get to a doctor yet today.

Love,
Lyn
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Teri,
I have swelling so bad that my skin feels like it is going to split, ok know it sounds bad but that is how it feels. I would say that yes this is a symptom of lupus. I have not had swelling like this since I was pregnant with my first child. It is good that they put you on a fluid pill, I hope your work a little better than mine. I have to take 2 pills some days and they have added yet another one if those 2 don't work. Then I spend the whole night running to the bathroom and wonder why I am tired lol. I hope you start feeling better soon. Have a happy easter.
 

·
Registered
Joined
·
4,968 Posts
Just repeating what the others said here that you should get this checked out.

My left leg swells much more then my right and my hands are always swollen.

Good luck and let us know how you make out moving forward.

Also, keep a eye on the skin temperature of both legs.

If you notice one feeling much colder or hotter then the other then go to the ER and do not wait for chat time with your pcp.

Best of luck and keep us posted.
 

·
Registered
Joined
·
1,999 Posts
It sounds like cellulitis and something you MUST have checked asap, if not sooner!!! I have had this in my legs for years and years and it is nothing to play with. I take two diuretics daily and also a potassium chloride supplement. Hot weather can make this worse. Keep your legs up as much as you can.

There are two types of diuretics: potassium sparing and the potassium reducing. The second one you must take potassium supplements with. You let your potassium level get too low and your heart can stop....not anything to play with. Also, while bananas have potassium, they are NOT enough to supplement if you are taking a potassium reducing diuretic. Many foods are higher than bananas and none of them is enough to balance out a diuretic.

Also, with diuretics you should reduce your sodium intake. Easy to say, I know. Look into seasonings like Mrs Dash and Spike. They add flavor without adding in sodium. Become a label reader. At restaurants ask that the cook NOT add in any salt. You can add your own and do it with caution. You can also carry salt replacer with you. Many cookbooks are out now with low salt recipes.

Call your doctor as soon as you can and get in to be seen. Often a course of antibiotics is run.
Sally
 
1 - 6 of 6 Posts
Top